The Diabetes Forum Support Community For Diabetics Online banner

1 - 2 of 2 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hello I am a recently diagnosed type 2 diabetic, and I am having issues.
One of the reasons i went to get tested was the fact that i was extremely tired. I have been on metformin for 2 weeks and I am still extremely tired. All of the web data I have looked at has suggested that tiredness isnt a side effect of metformin, unless i am pretty much falling asleep while I stand.
Does anyone have any light to shed or have any similar problems?

Thx Matt
 

·
Registered
Joined
·
1,077 Posts
Hi Matt: :) I'm sorry to hear that you were dxd. and feeling out of sorts. Fatigue can be caused by many conditions including Chronic Fatigue Syndrome(CFS), Narcalepsy, Sleep Apnea, Depression, Hypothyroidism, medications, being over-weight, etc.

Diabetes certainly can be a reason for feeling Very tired since your sugar level may not be in or near the Good range or just having Diabetes playing havoc with your body.

Do you check your sugar level about 4 times a day and when you are feeling really tired? You should for a while until you can match the way that you feel to your sugar level plus to see how foods affect your blood sugar level. A low blood sugar will cause fatigue and so will a high blood sugar which could lead to Diabetic Ketoacidosis(DKA) and Lactic Acidosis(LA).

Since you are newly diagnosed you should be aware that symptoms such as feeling very tired, nausea, possible pain in your abdoman, vomiting, laboured breathing can be signs of very high blood sugar or DKA. Please test your sugars regularly. It's important and takes such little time.

Metformin on rare occasions can cause Lactic Acidosis which makes a Person feel Very tired, dizzy, breathing troubles, irreglar heartbeat, maybe feeling cold are symptoms. It is unfortunate that many of these symptoms are the same or similar to other conditions.

Many things are not clear-cut with Diabetes. Since you were Very tired before the Metformin, it's most likely not that, just the diabetes overall or another of the other conditions. I hope that you feel better.
 
1 - 2 of 2 Posts
Top